Alert archive / Idaho / Special Weather Statements in 2021
Special Weather Statement, NWS Missoula, MT
NWS Missoula, MT issued this special weather statement at Jun 13, 2021, 7:32 PM PDT for Idaho County, Idaho. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2021, 7:32 PM PDT (02:32 UTC)
- Expired
- Jun 13, 2021, 7:45 PM PDT
- In force
- 13 min
- Issued by
- NWS Missoula, MT
County Idaho County, ID
The radar
The Missoula radar (KMSX), 146 km from the middle of the area, began a volume at 02:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 00:00Z, 2.5 hours before the alert went out and 182 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 218 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 2524 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 284 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
501 WWUS85 KMSO 140232 SPSMSO Special Weather Statement National Weather Service Missoula MT 732 PM PDT Sun Jun 13 2021 IDZ006-140245- Southern Clearwater Mountains ID- 732 PM PDT Sun Jun 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL IDAHO COUNTY UNTIL 745 PM PDT... At 732 PM PDT, Doppler radar was tracking a strong thunderstorm 7 miles northeast of Lowell, or 26 miles east of Kamiah, moving north at 20 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of north central Idaho County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons in campgrounds should consider seeking sturdy shelter until this storm passes. && LAT...LON 4612 11542 4613 11554 4632 11555 4629 11528 TIME...MOT...LOC 0232Z 189DEG 19KT 4621 11548 $$
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this special weather statement went out at Jun 13, 1:18 PM PDT, 6 hours 14 minutes earlier.
Area forecast discussion, Jun 13, 1:18 PM PDT, 6 hours 14 minutes before
Area Forecast Discussion National Weather Service Missoula MT 218 PM MDT Sun Jun 13 2021 .DISCUSSION...While current visible satellite imagery as of early afternoon shows a rather clear day across the Northern Rockies, thunderstorm activity is looking more likely for later this afternoon. The ingredients for strong thunderstorms are lining up for this afternoon and evening. These ingredients are strong mid- level instability, shear, and sufficient moisture. Working against these factors is a stable lower atmosphere. High resolutions models are exhibiting more confidence that the low- level stability will be overcome by a fast-moving shortwave, giving way to storm initiation. These models are depicting storms forming near Lost Trail Pass and moving north-northeast over the Bitterroot Valley, the Highway 1 corridor, I-90 east of about Superior to possibly as far east as Butte, Missoula, then moving up through the Mission and Swan Valleys towards Glacier Park, potentially clipping Kalispell. Storms should be east of the Continental Divide by 9 or 10pm MDT. They will be capable of producing strong winds, hail, brief heavy rain, and lightning. Expect another hot day on Monday. Similar to today, ingredients will be in place for afternoon thunderstorms. The major difference is that there will not be a disturbance to kick start convection, so confidence is much lower for the formation of strong storms. Storms that are able to form will be capable of producing hail, gusty winds, brief heavy rain, and lightning. Later on Monday night and early Tuesday morning, a deep trough off the Pacific Northwest will push a cold front into the Northern Rockies. If instability lingers long enough overnight, this front could initiate thunderstorms overnight on Monday or on Tuesday morning. Regardless, the front will bring increased westerly winds, cooler temperatures, and widespread rain showers to northwest Montana and north-central Idaho on Tuesday. Temperatures will return to seasonable for Wednesday under westerly flow as a broad ridge begins to build over the northwestern U.S. Some shower activity may continue over northwest Montana in the morning. The ridge looks to persist for the remainder of the week, bringing above-normal temperatures and mostly fair weather. Model solutions begin to diverge over the weekend. && .AVIATION...Fair weather today will give way to a chance for thunderstorms by this afternoon. High resolution models are showing storm initiation taking place by about 13/2200z over the southern Bitterroot Valley. The strongest convection looks to form north of KSMN. Model solutions suggest storms will track from the southern Bitterroot Valley north-northeast to Glacier Park. Confidence is strengthening that KMSO will be affected by thunderstorms from about 13/2300z to 14/0100z. KBTM and KGPI look to be on the edges of the storm track. Impacts to aviation will include brief heavy rain that decreases visibility and ceilings, hail, gusty winds, and lightning. Terrain could become obscured over the Bitterroot, Sapphire, Rattlesnake, Mission, and Swan Ranges, as well as the Glacier Park Region. Storms should be out of the Northern Rockies airspace by 14/0400z. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. &&
In the hours before
Local storm report, Jun 13, 6:50 PM PDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
750 PM MDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG 2 E SEELEY LAKE 47.17N 113.44W
06/13/2021 MISSOULA MT TRAINED SPOTTER
REPORTED 60 FOOT PONDEROSA PINE FELL ONTO
SHOP. 2 FEET IN DIAMETER. SECTION JACK
FENCES WERE TIPPED OVER.
&&Local storm report, Jun 13, 7:12 PM PDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
812 PM MDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG 1 ENE CLEARWATER 47.01N 113.35W
06/13/2021 MISSOULA MT DEPT OF HIGHWAYS
LARGE TREE DOWN ALONG HIGHWAY 200, 2 MILES
EAST OF CLEARWATER JUNCTION.
&&Local storm report, Jun 13, 7:14 PM PDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
814 PM MDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG 4 NNW CLEARWATER 47.06N 113.40W
06/13/2021 MISSOULA MT DEPT OF HIGHWAYS
ROCKS AND TREE BLOCKING NORTH BOUND LANE OF
HIGHWAY 83, 4 MILES NORTH OF HIGHWAY 200.
&&Local storm report, Jun 13, 7:16 PM PDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
816 PM MDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG 5 SSE SEELEY LAKE 47.11N 113.43W
06/13/2021 MISSOULA MT DEPT OF HIGHWAYS
LARGE TREE BLOCKING NORTH BOUND LANE OF
HIGHWAY 83, 9 MILES NORTH OF HIGHWAY 200.
&&Local storm report, Jun 13, 7:20 PM PDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
820 PM MDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM DEBRIS FLOW SKALKAHO PASS 46.25N 113.77W
06/13/2021 RAVALLI MT DEPT OF HIGHWAYS
ROCKSLIDE RESULTED FROM HEAVY RAIN FROM A
THUNDERSTORM NEAR SKALKAHO FALLS BETWEEN
MILE MARKER 22-23 ON HIGHWAY 38, ALSO KNOWN
AS SKALKAHO ROAD.
&&Special weather statement, Jun 13, 7:32 PM PDT, 0 minutes before
Special Weather Statement National Weather Service Missoula MT 732 PM PDT Sun Jun 13 2021 IDZ006-140245- Southern Clearwater Mountains ID- 732 PM PDT Sun Jun 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL IDAHO COUNTY UNTIL 745 PM PDT... At 732 PM PDT, Doppler radar was tracking a strong thunderstorm 7 miles northeast of Lowell, or 26 miles east of Kamiah, moving north at 20 mph. Pea size hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of north central Idaho County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Persons in campgrounds should consider seeking sturdy shelter until this storm passes. && LAT...LON 4612 11542 4613 11554 4632 11555 4629 11528 TIME...MOT...LOC 0232Z 189DEG 19KT 4621 11548
The office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 5:07 PM PDT | Special Weather Statement | MSO | Granite | 23 min |
| Jun 13, 5:13 PM PDT | Special Weather Statement | MSO | Powell | 47 min |
| Jun 13, 5:33 PM PDT | Special Weather Statement | MSO | Powell | 27 min |
| Jun 13, 6:12 PM PDT | Special Weather Statement | MSO | Powell | 33 min |
| Jun 13, 6:21 PM PDT | Special Weather Statement | MSO | Missoula | 39 min |
| Jun 14, 11:00 AM PDT | Red Flag Warning | MSO | Beaverhead, Deer Lodge, Granite, Jefferson, Madison, Powell and 1 more | 36 hr |
| Jun 13, 7:47 PM PDT | Special Weather Statement | MSO | Clearwater | 13 min |
Nearby
Special Weather Statements in Idaho, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.